I have gas bubble in eye for detached retina. Retina is becoming detached again so I need silicone oil surgery! Will I be layed up or will I be able to continue my full life? Also information please on silicone oil.
There has been much info. posted here about silicone oil and its effects, so do a search for more info.
Basically the effects of silicone oil on vision vary from person to person, but most people have worse vision w/ an oil retained eye than without. Also, w/ oil tamponade positioning is not quite as crucial although your doctor may still have you positioning the first few days after surgery. Avoid sleeping on your back or lying on your back for prolonged periods of tiime as this increases the chance of oil migration to the front of the eye and could cause problems.
Depending on whether or not you have a lens, you may experience worsening of cataracts.
The oil will be kept in until the retina is stable which may mean indefinetly. Also, complete oil removal is not possible, you will be left w/ a few small bubbles of oil which do not impact normal vision as they will only be visable when you are head down, parallel to the ground.
Again do a search of the forums and also google you'll find loads of information.
Ask your retina specialist your question. He or she has a lot of experience and should give you a good answer as to the instructions you will have to follow afterward and the expected length of healing.
I've had scarlet buckel surgary with gas bubble about 8 months ago, 3 months later had another tear and had to go through a reattachment, then about a month later had a macular pucker, after that peeled out I had a vitreous hemmorage and a tear again. Then my surgeon put what he called a heavy liquid which held the Retina but I was getting heavy pressure pains and headaches, two week of that and now about week ago he put silicon oil and retina seems to be holdin in place but my pressure pains and headaches towards the end of the day are not easy to deal with, I'm putting Bret Forte which I feel increases the pressure,even after taking the AZOFT drops I'm not at ease. The tablets AZOLAMIDE for pressure he gave me made me very drowsy. My question is will this pain go away eventually? Please help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.